Hail, Benton
- When
- April 21, 4:30 AM CST
- Where
- Benton County, Cole Camp
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.467, -93.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 21, 1:50 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 AM CDT SUN APR 21 2002 FORECAST CONCERNS WILL BE SEVERE WEATHER THREAT IN THE SHORT TERM. CONVECTION FIRING OVER EASTERN KANSAS ON NOSE STRENGTHENING LOW LEVEL JET. SURFACE FRONT EXTENDED EAST/WEST ACROSS CENTRAL MISSOURI TO A DEVELOPING SURFACE WAVE OVER SOUTHEAST KANSAS WHERE THE FRONT THEN EXTENDED SOUTH INTO OKLAHOMA. 00Z AND LAPS SOUNDINGS SHOW MID LEVEL CAP HAS INHIBITED THUNDERSTORM DEVELOPMENT OVER THE AREA THROUGH 07Z. DEVELOPING STRONG/SEVERE THUNDERSTORMS OVER EASTERN KANSAS WILL PUSH EAST INTO THE NORTHERN COUNTIES EARLY THIS MORNING AS THE LOW LEVEL JET VEERS AND ISENTROPIC LIFT SPREADS EAST. MID LEVEL CAP WILL BE BROKEN AS 500 MB HEIGHT FALLS SHIFT INTO THE AREA. ACTIVITY WILL INITIALLY BE ELEVATED IN NATURE WITH PRIMARY THREAT BEING LARGE HAIL. HOWEVER WILL HAVE TO MONITOR CONVECTION BECOMING ROOTED AT THE SURFACE AS FRONT PUSHES INTO MORE MOIST AND UNSTABLE AIRMASS OVER SOUTHERN MISSOURI. INCREASING 0-6 KM SHEAR WILL SUPPORT ROTATING UPDRAFTS AND INCREASE WIND THREAT THROUGH THE MORNING. HELICITIES WILL BE MAXIMIZED NEAR THE TRACK OF THE SURFACE LOW FROM SOUTHWEST INTO CENTRAL MISSOURI. THREAT OF SURFACE BASED STORMS WILL INCREASE BY MIDDAY AIRMASS RECOVERS IN ADVANCE OF THE SURFACE FRONT ACROSS SOUTH CENTRAL MISSOURI. ALTHOUGH THERE MAY BE SOME ONGOING FLOODING...I WILL LIKELY ALLOW THE FLOOD WATCH TO EXPIRE BUT WILL CONSIDER THIS SOME MORE. DRY WEATHER RETURNS TONIGHT AND MONDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. MODELS SUGGESTING INCREASING CLOUDS AND POSSIBLE PRECIPITATION ACROSS SOUTHWEST MISSOURI TUESDAY AS LOW LEVEL JET DEVELOPS IN RESPONSE TO A PASSING IMPULSE. WILL KEEP FORECAST DRY INCREASE CLOUDS FOR TUESDAY. LITTLE CHANGE REMAINDER OF THE PERIOD WITH RAIN CHANCES CONTINUING WEDNESDAY. ISC GRIDS HAVE BEEN SENT. .SGF...NONE. FOSTER
KSZ073-MOZ055-056-066>069-078>080-211300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 218 AM CDT SUN APR 21 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 134...IN EFFECT UNTIL 800 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES PORTIONS OF SOUTHEAST KANSAS...CENTRAL AND SOUTHWEST MISSOURI. IN MISSOURI: VERNON...CEDAR...BENTON...MORGAN...CAMDEN...POLK...HICKORY...ST. CLAIR AND DALLAS. IN KANSAS... BOURBON. SOME CITIES IN THE SEVERE THUNDERSTORM WATCH INCLUDE...FORT SCOTT...NEVADA...STOCKTON...WARSAW...BOLIVAR...BUFFALO...CAMDENTON AND OSCEOLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL TO TWO INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 70 MPH...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 AM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 AM COLE CAMP MO .75 INCH HAIL
04/21/02 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Pleasant Hill radar (KEAX), 100 km away, was scanning. The volume nearest the first event began at 10:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293703.